Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 112, NWS Nashville, TN

April 29, 2017Van Buren County, Warren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2017, 6:51 PM CDT for Van Buren County, Warren County, White County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2017, 6:51 PM CDT (23:51 UTC)
Expired
Apr 29, 2017, 7:30 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:20 PM CDTTSTM WND DMGDoyle, TNDELAYED REPORT FROM SATURDAY 4/29/17. TREES REPORTEDLY BLOWN DOWN IN THE DOYLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

341 
WUUS54 KOHX 292351
SVROHX
TNC175-177-185-300030-
/O.NEW.KOHX.SV.W.0112.170429T2351Z-170430T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
651 PM CDT SAT APR 29 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Van Buren County in Middle Tennessee...
  Eastern Warren County in Middle Tennessee...
  Southern White County in Middle Tennessee...

* Until 730 PM CDT

* At 650 PM CDT, a severe thunderstorm was located 12 miles north of
  Dunlap, moving north at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock
  Island State Park and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3589 8523 3582 8524 3579 8527 3579 8525
      3572 8527 3569 8529 3557 8542 3555 8546
      3553 8561 3583 8566 3585 8563 3585 8566
      3587 8566 3589 8564 3589 8566 3590 8565
      3592 8566 3595 8526 3592 8525 3591 8522
TIME...MOT...LOC 2350Z 183DEG 35KT 3555 8544 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:26 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 29, 6:26 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 PM CDT Sat Apr 29 2017

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Have gone ahead and added a pre-first period to the forecast to
handle the pesky isolated thunderstorms that have popped up in the
afternoon heat.

&&

.AVIATION...
00Z TAF DISCUSSION.

Looking at VFR conditions through the TAF period, with some wind
shear overnight, strong southerly winds tomorrow, and chances for
showers and thunderstorms moving in from west to east from mid
afternoon through the overnight hours. Winds will calm down
slightly overnight but still be around 10 knots gusting to 20
knots. Wind shear will move into the forecast during this time
with a strong low level jet around 2kft off the surface around 40
to 45 knots. Just after sunrise, winds will pick up to be
sustained around 15 to 20 knots with gusts over 30 knots by the
late morning/afternoon. Chances for showers and thunderstorms will
first impact KCKV after 21Z Sunday, and likely after 00Z for
KBNA. Therefore just have shra and vcts for KCKV after 21Z for
now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........Barnwell
Hazardous weather outlook, Apr 29, 5:49 AM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
549 AM CDT Sat Apr 29 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-301030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
549 AM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Late Sunday into Sunday night...widespread thunderstorms are
expected to move across all of Middle Tennessee. Some storms
will be strong to severe, with damaging winds and flash flooding
possible...especially west of Interstate 65.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday.

In the hours before

Special weather statement, Apr 29, 4:44 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
444 PM CDT SAT APR 29 2017

TNZ010-031-033-292215-
Overton TN-Clay TN-Jackson TN-
444 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND CENTRAL CLAY COUNTIES UNTIL 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Gainesboro, moving north at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Celina and Standing Stone State Park.

LAT...LON 3630 8540 3631 8557 3657 8561 3655 8532
TIME...MOT...LOC 2143Z 188DEG 24KT 3637 8550

Barnwell
Special weather statement, Apr 29, 5:16 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
516 PM CDT SAT APR 29 2017

TNZ062-292245-
Rutherford TN-
516 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUTHERFORD COUNTY UNTIL
545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Murfreesboro, moving north at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill and Rockvale.

LAT...LON 3603 8640 3604 8639 3601 8638 3571 8645
      3572 8663 3579 8663 3579 8661 3581 8661
      3581 8662 3582 8661 3583 8662 3584 8660
      3588 8662 3598 8661 3601 8661 3604 8656
      3606 8656 3607 8646
TIME...MOT...LOC 2216Z 184DEG 33KT 3579 8654

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:44 PM CDTSpecial Weather StatementOHXClay31 min
Apr 29, 5:16 PM CDTSpecial Weather StatementOHXRutherford29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.